Alert archive / California / High Wind Watches in 2013

High Wind Watch 9, NWS San Diego, CA

September 23, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Sep 23, 2013, 1:12 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 25, 2013, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 23, 2013, 1:12 PM PDT (20:12 UTC)
In effect from
Sep 25, 2013, 12:00 PM PDT
Expired
Sep 24, 2013, 12:57 PM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS76 KSGX 232012
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PDT MON SEP 23 2013

...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS EARLY WEDNESDAY
MORNING THROUGH THURSDAY MORNING...

.ONSHORE FLOW WILL RETURN TUESDAY...AND STRENGTHEN DURING THE DAY
TUESDAY...RESULTING IN LOCAL 40 TO 50 MPH WIND GUSTS LATE TUESDAY
AFTERNOON THROUGH TUESDAY EVENING IN FAVORED MOUNTAIN PASSES AND
CANYONS. A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE INTO CENTRAL
CALIFORNIA AND NEVADA LATE TUESDAY NIGHT INTO
WEDNESDAY...RESULTING IN EVEN STRONGER ONSHORE FLOW. BY EARLY
WEDNESDAY MORNING...LOCAL WIND GUSTS TO 55 MPH COULD OCCUR IN
FAVORED MOUNTAIN PASSES AND CANYONS...AND BY WEDNESDAY
EVENING...WE COULD SEE WIDESPREAD GUSTS OF 55 TO 60 MPH...WITH
LOCALLY HIGHER GUSTS IN THE MORE WIND-PRONE MOUNTAIN AND DESERT 
LOCATIONS.

CAZ055-056-058-060>062-240900-
/O.NEW.KSGX.HW.A.0009.130925T1000Z-130926T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
112 PM PDT MON SEP 23 2013

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH. FAVORED
  PASSES AND CANYONS COULD SEE A GUST OR TWO TO 70 MPH AT TIMES.

* TIMING...EARLY WEDNESDAY MORNING THROUGH THURSDAY MORNING. WINDS
  ARE LIKELY TO PEAK WEDNESDAY EVENING.

* LOCATIONS...MOUNTAIN RIDGE-TOPS...DESERT SLOPES...AND INTO THE
  ADJACENT DESERT AREAS...INCLUDING THROUGH THE SAN GORGONIO PASS
  AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG
  INTERSTATE-8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES.

* OUTLOOK...WINDS WILL LIGHTEN DURING THE DAY THURSDAY...AND THEN
  TURN TO THE NORTHEAST AND EAST LATE THURSDAY NIGHT THROUGH
  SATURDAY MORNING...WITH GUSTS OF 25 TO 35 MPH AND LOCAL GUSTS TO
  50 MPH IN THE MOUNTAINS AND COASTAL FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HARRISON
3 follow-up statements
491 
WWUS76 KSGX 240421
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 PM PDT MON SEP 23 2013

...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS TUESDAY EVENING THROUGH
THURSDAY MORNING...

.A DEEPENING TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST
COAST AND STRENGTHENING ONSHORE SURFACE PRESSURE GRADIENTS TUE
AFTERNOON INTO WEDNESDAY WILL BRING GUSTY SOUTHWEST TO WEST WINDS
IN THE MOUNTAINS AND DESERTS. BY TUESDAY EVENING..LOCAL WIND GUSTS
COULD REACH 55 MPH...MAINLY BELOW THE BANNING PASS AND ON THE
FAVORED DESERT MOUNTAIN SLOPES. WINDS WILL PEAK WED AFTERNOON AND
EVENING WHEN LOCAL GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE.
WINDS WILL GRADUALLY WEAKEN DURING THE DAY THURSDAY.

CAZ055-056-058-060>062-241300-
/O.EXT.KSGX.HW.A.0009.130925T0300Z-130926T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
921 PM PDT MON SEP 23 2013

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING...TUESDAY EVENING THROUGH THURSDAY MORNING....PEAKING WEDNESDAY
  AFTERNOON AND EVENING.

* LOCATIONS...MOUNTAIN RIDGE-TOPS...DESERT SLOPES AND FOOTHILLS..INCLUDING
  THROUGH THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE
  COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS 
  CROSS-WINDS ALONG INTERSTATE-8 IN SAN DIEGO COUNTY. WATCH FOR 
  BROKEN TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AND THEN
  TURN TO THE NORTHEAST AND EAST FRIDAY MORNING. LOCAL GUSTS OF 35
  TO 50 MPH ARE POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND
  CANYONS AT TIMES THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SS
398 
WWUS76 KSGX 241026
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
326 AM PDT TUE SEP 24 2013

...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL
BRING STRONGER ONSHORE FLOW WITH LOCALLY STRONG GUSTY WEST WINDS
FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY INTO THURSDAY.
STRONGEST WINDS ARE EXPECTED FOR WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT WITH ISOLATED GUSTS TO 65 MPH.

CAZ055-056-058-060>062-242100-
/O.EXT.KSGX.HW.A.0009.130925T1900Z-130926T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
326 AM PDT TUE SEP 24 2013

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH.

* TIMING...WINDS INCREASING WEDNESDAY WITH STRONGEST WINDS FOR
  WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. WINDS
  SUBSIDING THURSDAY MORNING.

* LOCATIONS...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS. STRONGEST WINDS IN THE
  NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS NORTH AND EAST
  OF INTERSTATE 10. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE
  DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS
  ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
792 
WWUS76 KSGX 241957
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1257 PM PDT TUE SEP 24 2013

...HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS FOR WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY MORNING...

.ONSHORE FLOW WILL CONTINUE TO STRENGTHEN DURING THE DAY
TODAY...RESULTING IN LOCAL 40 TO 50 MPH WEST WIND GUSTS LATE THIS
AFTERNOON THROUGH THIS EVENING IN FAVORED MOUNTAIN PASSES AND
CANYONS. A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE INTO CENTRAL
CALIFORNIA AND NEVADA WEDNESDAY...RESULTING IN EVEN STRONGER
ONSHORE FLOW. BY WEDNESDAY...WE SHOULD SEE WESTERLY WIND GUSTS OF
55 MPH...AND ISOLATED 65 MPH GUSTS IN THE MORE WIND-PRONE MOUNTAIN
AND DESERT LOCATIONS. STRONGEST WINDS WILL OCCUR WEDNESDAY
EVENING. WINDS WILL WEAKEN DURING THE DAY THURSDAY.

CAZ055-056-058-060>062-250500-
/O.UPG.KSGX.HW.A.0009.130925T1900Z-130926T1500Z/
/O.NEW.KSGX.HW.W.0013.130925T1900Z-130926T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1257 PM PDT TUE SEP 24 2013

...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 8 AM PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. 
  ISOLATED GUSTS TO 65 MPH. 

* TIMING...WINDS INCREASING WEDNESDAY WITH STRONGEST WINDS FOR
  WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. WINDS WILL
  SUBSIDE THURSDAY MORNING.

* LOCATIONS...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES AND INTO ADJACENT DESERT AREAS. PEAK WIND GUSTS IN THE
  NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS AND NORTH AND
  EAST OF INTERSTATE 10.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS. STRONGEST WINDS IN THE
  NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS NORTH AND EAST
  OF INTERSTATE 10. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS 
  CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. WATCH FOR 
  BROKEN TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL LIGHTEN DURING THE DAY THURSDAY...AND THEN
  TURN TO THE NORTHEAST AND EAST LATE THURSDAY NIGHT THROUGH
  SATURDAY MORNING...WITH GUSTS OF 25 TO 35 MPH AND LOCAL GUSTS TO
  50 MPH IN THE MOUNTAINS AND COASTAL FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

HARRISON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Sep 23, 9:18 AM PDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 23, 9:18 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 AM PDT MON SEP 23 2013

.SYNOPSIS...
BUILDING HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING MUCH
WARMER WEATHER TODAY AND CLEAR SKIES. A COOLING TREND WILL BEGIN
TUESDAY AS FLOW TURNS ONSHORE...WITH LOW CLOUDS AND FOG POSSIBLY
RETURNING ALONG THE COAST TUESDAY NIGHT INTO WEDNESDAY MORNING. A
TROUGH OF LOW PRESSURE PASSING BY JUST TO THE NORTH WILL BRING MORE
SIGNIFICANT COOLING...ALONG WITH STRONG WEST WINDS TO THE MOUNTAINS
AND DESERTS...WEDNESDAY INTO THURSDAY. THE MARINE LAYER WILL ALSO
DEEPEN A LOT...WITH STRATUS MOVING DEEP INTO THE INLAND VALLEYS
WEDNESDAY NIGHT INTO EARLY THURSDAY AND POSSIBLY BRINGING SOME
DRIZZLE. A RETURN OF OFFSHORE FLOW WITH DRYING...WARMING AND MOSTLY
CLEAR SKIES FRIDAY INTO SATURDAY AS HIGH PRESSURE BUILDS INTO THE
GREAT BASIN. PLEASANT WEATHER SUNDAY INTO EARLY NEXT WEEK WITH
TEMPERATURES NEAR NORMAL.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS BROUGHT SOME WEAK TO
MODERATE OFFSHORE FLOW THIS MORNING...WITH LOCAL GUSTS IN THE 25-40
MPH RANGE IN THE MOUNTAINS. CURRENTLY...THE OFFSHORE PRESSURE
GRADIENT FROM SAN DIEGO TO TONOPAH IS 6.8 MB. THE OFFSHORE WINDS
HAVE ALSO EXTINGUISHED THE MARINE LAYER...RESULTING IN CLEAR SKIES
THROUGHOUT SOUTHERN CALIFORNIA. THUS...WITH THE OFFSHORE FLOW AND
CLEAR SKIES...TEMPERATURES SHOULD RISE BY BY 10 TO 15 DEGREES TODAY
COMPARED TO YESTERDAY FOR MOST INLAND AREAS...AND BY 5 TO 10 DEGREES
FOR THE COAST. LOCAL WRF ALSO SHOWS PRETTY MUCH NO MARINE LAYER
TONIGHT EITHER...EXCEPT FOR POSSIBLY SOME PATCHES ALONG THE COAST
LATE IN THE NIGHT. PRESSURE GRADIENTS SHOULD TREND ONSHORE LATER
TODAY INTO TUESDAY AS THE HIGH PRESSURE OVER THE GREAT BASIN
WEAKENS. IT IS NOT UNTIL TUESDAY NIGHT/WEDNESDAY MORNING THAT THE
LOW CLOUDS AND FOG MAY RETURN TO THE COAST. INCREASING ONSHORE
PRESSURE GRADIENTS WILL ALSO BRING SOME GUSTY WEST WINDS TO THE
MOUNTAINS AND DESERTS LATE TUESDAY.

AS WE GET INTO LATE TUESDAY...A TROUGH WILL MOVE INTO THE PACIFIC
NORTHWEST...AND START TO DEEPEN AND DIG INTO CENTRAL CALIFORNIA AND
NEVADA WEDNESDAY INTO THURSDAY. MODELS ARE IN GOOD AGREEMENT SHOWING
THE ONSHORE PRESSURE GRADIENTS FROM SAN DIEGO TO LAS VEGAS
INCREASING TO 7-8 MB WEDNESDAY INTO EARLY THURSDAY...PEAKING 00Z
THURSDAY AT 10-11 MB. ALSO...LOCAL WIND GUIDANCE SHOWS WESTERLY WIND
GUSTS INTO THE MID 60S THROUGH THE MOUNTAIN PASSES AND CANYONS
DURING THAT TIME...AND THERE IS ALSO SOME DECENT UPPER LEVEL
SUPPORT WITH WESTERLY 700 MB WINDS OF 25-40 KNOTS AND WESTERLY 850
MB WINDS OF 15-30 KNOTS. CONSIDERING ALL THIS...MAY NEED TO ISSUE A
HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS.

THE TROUGH WILL ALSO BRING GOOD COOLING...AS TEMPERATURES FALL DOWN
TO 10 TO 15 DEGREES BELOW NORMAL ON WEDNESDAY AND THURSDAY. THE
MARINE LAYER WILL DEEPEN SIGNIFICANTLY AS WELL...AS STRATUS FILLS
DEEP INTO THE INLAND VALLEYS...WITH DRIZZLE POSSIBLE.

AFTER THE TROUGH MOVES OFF TO THE EAST LATE THURSDAY INTO
FRIDAY...HIGH PRESSURE WILL BEGIN TO REBUILD INTO THE GREAT
BASIN...AND ONCE AGAIN BRING OFFSHORE FLOW TO THE REGION THROUGH
EARLY SATURDAY. THIS WILL RESULT IN A WARMING AND DRYING TREND FOR
FRIDAY AND SATURDAY...AND LOCAL NORTHEAST GUSTS OF 30-45
MPH IN THE MOUNTAINS. THE OFFSHORE FLOW WILL ALSO SCOUR OUT THE
NIGHT AND MORNING MARINE LAYER CLOUDS ONCE AGAIN.

THE OFFSHORE FLOW WILL WEAKEN BY LATE SATURDAY...AND SOUTHERN
CALIFORNIA WILL BE STUCK IN A MOSTLY NEUTRAL FLOW PATTERN SUNDAY
INTO MONDAY...WITH ZONAL FLOW ALOFT. BY THEN...TEMPERATURES WILL
HAVE RISEN TO NEAR NORMAL LEVELS FOR THIS TIME OF YEAR. THE NIGHT
AND MORNING MARINE LAYER CLOUDS MAY STILL BE ABSENT...ACCORDING TO
THE GFS AND ECMWF.

&&

.AVIATION...
231617Z...NO RESTRICTIONS TO CLOUDS OR VISIBILITY EXPECTED FOR NEXT
24 HOURS. ONLY AVIATION WEATHER CONCERN WOULD BE MOGR UDDFS OVER AND
W OF MTNS DUE TO EAST WINDS 15-20KT.  MOS GUIDANCE FOR COASTAL
AIRPORTS DID SHOW A BRIEF PERIOD OF LOW CIGS/VSBY CENTERED AROUND
24/1500 UTC. HOWEVER THIS DISCOUNTED AS SHOULD STILL HAVE PREVAILING
OFFSHORE FLOW OVERNIGHT AND LARGE TEMP/DEWPOINT SPREADS AT ALL
AIRPORTS.

&&

.MARINE...
MAY NEED SMALL CRAFT ADVISORIES WEDNESDAY AND WEDNESDAY NIGHT OVER
OUTER COASTAL WATERS ASSOCIATED WITH APPROACH AND PASSAGE OF NEXT
FRONTAL TROUGH. COMBINED SEAS OUTER WATERS BUILD TO JUST UNDER 10
FEET. OVER INNER WATERS EXPECT WNW SWELL AROUND 4 FT 10 SECONDS TO
PRODUCE ELEVATED SURF ALONG SOUTHERN SAN DIEGO COUNTY BEACHES
WEDNESDAY AND THURSDAY.

&&

.FIRE WEATHER...
WEAK TO MODERATE OFFSHORE FLOW...WITH NORTHEAST WIND GUSTS TO OF
25-40 MPH HAVING OCCURRED THIS MORNING...WILL GRADUALLY DIMINISH
THROUGH THE DAY AS RELATIVE HUMIDITIES FALL INTO THE TEENS IN MOST
INLAND AREAS. POOR TO MODERATE RECOVERY EXPECTED TONIGHT. FLOW WILL
TREND MORE ONSHORE WITH INCREASING HUMIDITIES TUESDAY...AND
ESPECIALLY WEDNESDAY THROUGH EARLY THURSDAY...AS A TROUGH PASSES BY
TO THE NORTH. WESTERLY WINDS WITH THE TROUGH WILL BE QUITE STRONG IN
FAVORED PASSES AND CANYONS.

OFFSHORE FLOW WILL DEVELOP AGAIN FRIDAY INTO EARLY
SATURDAY...RESULTING IN MUCH DRIER AIR AND LOCAL NORTHEAST GUSTS OF
30 TO 45 MPH...INCREASING THE FIRE WEATHER DANGER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...HARRISON
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Sep 23, 6:49 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
649 AM PDT MON SEP 23 2013

CAZ055-056-058-060>062-241300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
649 AM PDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY INTO EARLY THURSDAY...STRONG WESTERLY WINDS WITH SOME
GUSTS OF 60 MPH OR GREATER POSSIBLE ON THE DESERT
SLOPES...THROUGH THE PASSES...AND ALONG MOUNTAIN RIDGE-TOPS.
AREAS OF REDUCED VISIBILITY IN BLOWING DUST...AND STRONG CROSS
WINDS ON SOME ROUTES WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
MOTORISTS IN HIGH PROFILE VEHICLES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-057-PZZ750-775-241300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
649 AM PDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

HARRISON

Nearby

High Wind Watches in California, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.